Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 19, 2020, 8:37 AM EDT for Miami-Dade County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2020, 8:37 AM EDT (12:37 UTC)
- Expired
- Aug 19, 2020, 9:30 AM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2014 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
382 WWUS82 KMFL 191237 SPSMFL Special Weather Statement National Weather Service Miami FL 837 AM EDT Wed Aug 19 2020 FLZ074-173-191330- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 837 AM EDT Wed Aug 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 930 AM EDT... * At 837 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Liberty City, or near Miami, moving north at 15 mph. * Funnel clouds possible with this storm. * Locations impacted include... Miami, Hialeah, Miami Beach, Coral Gables, North Miami, Opa-Locka, Miami Springs, Miami Shores, North Bay Village, El Portal, Gladeview, Westview, Port Of Miami, Downtown Miami, Coconut Grove, West Little River, Liberty City, Marlins Park, Pinewood and Little Haiti. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2572 8017 2573 8027 2591 8026 2590 8014 TIME...MOT...LOC 1237Z 186DEG 15KT 2581 8021 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:43 AM EDT, 54 minutes earlier.
Area forecast discussion, Aug 19, 7:43 AM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 743 AM EDT Wed Aug 19 2020 .Aviation (12Z TAFs)... Showers and isolated thunderstorms over the local waters this morning should spread inland later this morning into the afternoon hours. Greatest chances for the eastern terminals is generally after 17-18z, although a storm or two before this time is possible. Thunderstorms this afternoon may produce locally gusty and erratic winds, along with sub-VFR conditions. Light SSW winds this morning should become more SSE-SE along the Atlantic coast this afternoon as the seabreeze advances inland. && .Prev Discussion... /issued 342 AM EDT Wed Aug 19 2020/ Short Term... Today through Thursday... The trough of low pressure will remain nearly stationary over the Gulf of Mexico through Thursday. This will keep a south to southwest steering flow over South Florida allowing for tropical moisture to work into the region from the Caribbean Sea. At the same time, couple of short waves will move around the base of the trough and through South Florida. One of them will move through South Florida this afternoon into this evening and another one will move through the region on Thursday. These short waves will help to enhance the showers and thunderstorms over South Florida today and again on Wednesday with the best coverage over the interior and east coast metro areas. A few of the storms could become strong in the afternoon into the evening hours today and again on Thursday, as the 500 mb temps will be in the -8 to -9C range. The best areas that could see the strong storms will be over the Lake Okeechobee and northeast areas of South Florida where the sea breezes and lake breeze collide. The primary impacts from the strong storms will be gusty winds, small hail, heavy rainfall and frequent lightning strikes. Highs will be a little bit cooler today and again Thursday compare to the last couple of days in the lower 90s except around 90 west coast metro areas due to more coverage of the showers and thunderstorms. Lows will remain in the 70s, except around 80 over the east coast metro areas tonight. Long Term... Thursday night through Tuesday night... A 500mb trough continues to sit over the eastern US on Friday. With a moderate Bermuda high, the low level flow will be from the southeast, while the mid and upper level flow will be more southwesterly.This should allow for plenty of moisture to continually feed any convection over the area on Friday. By the weekend, both the GFS and the ECMWF are showing the Bermuda high should build to the west, which would shift the wind more easterly. This would favor the interior and Gulf coast for the best chances of showers and thunderstorms for the weekend. By Sunday, the 500mb trough weakens, and lifts to the north, allowing for weak high pressure aloft to build over the area again. However, this likely will not significantly hinder convective development. The change in the pattern may be a factor in the steering and possible development of a tropical wave that should approach the area for the beginning of the week. However, models are bouncing all over the place with each run. Where the ECMWF had a formed tropical system over the Atlantic waters near South Florida, it now has no developed storm. The GFS, which had no significant storm yesterday, now develops a storm just north of Cuba, and moves it across the Florida keys, into the Gulf of Mexico, towards the LA, Al, and MS coastlines. For now, have continued to cap PoPs at 54, keeping the chances of convection in the high end chance category as there is way too much uncertainty to make any kind of definitive forecast with this system. If the Bermuda high does build strong enough, the system could miss the area entirely. If it is weaker than forecast, it could allow a system to go north much earlier, which may or may not affect South Florida. With the system not even developed yet, it is way too early to make any reasonable forecast, and may be this way for another couple of days. Marine... The winds will remain south southwest today through Thursday before going back to an easterly direction this weekend. The wind speeds will also remain at 10 knots or less through Thursday before increasing to 10 to 15 knots this weekend. This will keep both the Gulf and the Atlantic seas at 2 feet or less, except increasing to 2 to 4 feet in the Atlantic waters this weekend. Therefore, boating conditions looks good through this weekend outside of any showers or thunderstorms. Aviation... Showers and storms should again develop over the interior areas this afternoon and push eastward into the east coast TAF sites late this afternoon where VCTS will be in effect from 19Z until 02Z. KPAF taf site will see VCTS morning hours before VCSH afternoon hours. The east coast sea breeze will also develop and push slowly inland allowing for the east coast TAF sites to go from westerly this morning to easterly after 19Z this afternoon. KAPF taf site will remain westerly today. Ceiling and Vis will also remain in VFR conditions but could fall into MVFR or IFR conditions with passage of showers and thunderstorms. && .Preliminary Point Temps/PoPs... West Palm Beach 90 77 90 78 / 70 50 80 30 Fort Lauderdale 89 80 90 80 / 60 40 70 30 Miami 89 79 90 80 / 50 40 70 20 Naples 91 77 91 77 / 50 20 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...54/BNB Aviation...34/SPM Short Term...54/BNB Long Term...13
Hazardous weather outlook, Aug 19, 4:04 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 404 AM EDT Wed Aug 19 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 192015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 404 AM EDT Wed Aug 19 2020 ...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST METRO AREAS LATE... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible, mainly in the afternoon and early evening, favoring interior and east coast areas. Some of the storms could become strong late this afternoon into early this evening with frequent lightning, strong wind gusts, small hail, funnel clouds, and brief heavy downpours. Wind: The strongest storms will be capable of producing wind gusts to 50 mph, especially across the interior and eastern portions of South Florida late this afternoon and evening. Flooding: Heavy downpours with showers and storms could lead to isolated street flooding across vulnerable low-lying metro areas that have received heavy rainfall over the past several days. Hail: The strongest storms will be capable of producing hail up to dime size, especially across the interior and eastern portions of South Florida late this afternoon into this evening. Tornadoes: Funnel clouds are possible with thunderstorm boundary collisions this afternoon and evening, mainly across the interior and eastern portions of South Florida. Waterspouts: Isolated waterspouts are possible over the Gulf waters this morning shifting to the Atlantic, Biscayne Bay and Lake Okeechobee waters this afternoon into this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous thunderstorms are forecast each afternoon into the early evening hours, with a focus across the interior and eastern portions of South Florida. Locally strong wind gusts, lightning, funnel clouds, and localized flooding across urban and poorly drained areas from heavy rainfall are possible. South Florida could see an increase in deeper tropical moisture early next week which should help enhance showers and thunderstorm coverage along with potential of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 19, 8:21 AM EDT, 16 minutes before
Special Weather Statement National Weather Service Miami FL 821 AM EDT Wed Aug 19 2020 FLZ073-074-173-191300- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 821 AM EDT Wed Aug 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 900 AM EDT... * At 821 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Palmetto Bay, or near Kendall, moving north at 10 mph. * Funnel clouds possible with this storm. * Locations impacted include... Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral, Pinecrest, Miami Springs, Sweetwater, West Miami, Westchester, Glenvar Heights, Fountainbleau, Palmetto Bay, Port Of Miami, University Of Miami, Downtown Miami, Coconut Grove, Coral Terrace and Olympia Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2557 8021 2558 8034 2582 8046 2582 8016 TIME...MOT...LOC 1221Z 178DEG 8KT 2562 8031 SPM
Special weather statement, Aug 19, 8:37 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 837 AM EDT Wed Aug 19 2020 FLZ074-173-191330- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 837 AM EDT Wed Aug 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 930 AM EDT... * At 837 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Liberty City, or near Miami, moving north at 15 mph. * Funnel clouds possible with this storm. * Locations impacted include... Miami, Hialeah, Miami Beach, Coral Gables, North Miami, Opa-Locka, Miami Springs, Miami Shores, North Bay Village, El Portal, Gladeview, Westview, Port Of Miami, Downtown Miami, Coconut Grove, West Little River, Liberty City, Marlins Park, Pinewood and Little Haiti. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2572 8017 2573 8027 2591 8026 2590 8014 TIME...MOT...LOC 1237Z 186DEG 15KT 2581 8021 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
| Aug 18, 9:43 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Aug 18, 10:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 19, 12:39 AM EDT | Special Weather Statement | MFL | Martin | 51 min |
| Aug 19, 12:55 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 104 min |
| Aug 19, 7:21 AM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 19, 8:21 AM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 19, 9:07 AM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Aug 19, 9:33 AM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 19, 12:04 PM EDT | Special Weather Statement | MFL | Glades | 56 min |
| Aug 19, 12:05 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 19, 12:59 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Aug 19, 1:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 19, 1:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 19, 1:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Aug 19, 1:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 19, 1:25 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Aug 19, 1:28 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Aug 19, 1:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 19, 1:58 PM EDT | Special Marine Warning | MFL | 49 min | |
| Aug 19, 2:00 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 45 min |
| Aug 19, 2:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Aug 19, 2:07 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 38 min |
| Aug 19, 2:10 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 4 hr |
| Aug 19, 2:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 19, 2:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 67 min |
| Aug 19, 2:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Aug 19, 2:44 PM EDT | Flash Flood Warning | MFL | Palm Beach | 96 min |
| Aug 19, 2:45 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Aug 19, 3:18 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 57 min |
| Aug 19, 5:22 PM EDT | Special Marine Warning | MFL | 68 min | |
| Aug 19, 5:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 19, 6:43 PM EDT | Special Marine Warning | MFL | 92 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.